Alert archive / North Dakota / Flash Flood Warnings in 2008

Flash Flood Warning 1, NWS Bismarck, ND

July 30, 2008McLean County, North Dakota

NWS Bismarck, ND issued this flash flood warning at Jul 30, 2008, 10:56 PM CDT for McLean County, North Dakota. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2008, 10:56 PM CDT (03:56 UTC)
Expired
Jul 31, 2008, 4:45 AM CDT
In force
6 hr
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
None

County McLean County, ND

What was reported inside it

TimeReportWhereRemark
Jul 30, 10:57 PM CDTFLASH FLOODGarrison, NDFLASH FLOODING WAS REPORTED IN THE CITY OF GARRISON DUE TO EXCESSIVE RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1290 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
2037 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KBIS 310356
FFWBIS
NDC055-310945-
/O.NEW.KBIS.FF.W.0001.080731T0356Z-080731T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1056 PM CDT WED JUL 30 2008

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 445 AM CDT

* AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE      
  SHIELD...GARRISON...ROSEGLEN...RAUB...MAX AND BENEDICT

SEVERAL STRONG TO SEVERE THUNDERSTORM HAVE TRACKED OVER MCLEAN 
COUNTY THIS EVENING AND WILL CONTINUE THROUGH 2 AM CDT THURSDAY. 
DOPPLER RADAR INDICATED THAT 2 TO 3 INCHES OF RAIN HAS FALLEN OVER 
MUCH OF WESTERN AND CENTRAL MCLEAN COUNTY TONIGHT WITH AN ADDITIONAL 
2 TO 3 INCHES OF RAIN EXPECTED THROUGH 2 AM CDT. AT 1050 PM 
CDT...FLOODING WAS REPORTED IN THE CITY OF GARRISON. THOSE IN WHITE 
SHIELD...GARRISON...ROSEGLEN...RAUB...MAX AND BENEDICT SHOULD 
PREPARE IMMEDIATELY FOR ADDITIONAL HEAVY RAIN AND FLOODING. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. 

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BISMARCK.

LAT...LON 4752 10188 4764 10216 4784 10218 4783 10094
      4775 10094 4734 10087 4733 10133 4748 10136
      4757 10138 4755 10164

$$

PJA
1 follow-up statement
000
WGUS73 KBIS 310623
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
123 AM CDT THU JUL 31 2008

NDC055-310945-
/O.CON.KBIS.FF.W.0001.000000T0000Z-080731T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEAN ND-
123 AM CDT THU JUL 31 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
CENTRAL MCLEAN COUNTY...

AT 109 AM CDT...THE NATIONAL WEATHER SERVICE WEATHER STATION IN 
GARRISON REPORTED A STORM TOTAL RAINFALL OF 3.43 INCHES RESULTING 
FROM THE THUNDERSTORMS THAT OCCURRED WEDNESDAY NIGHT. DOPPLER RADAR 
PRECIPITATION ESTIMATES INDICATE THAT 3 TO 4 INCH RAINFALL OCCURRED 
IN AND WITHIN THE VICINITY OF ROSEGLEN TO GARRISON TO UNDERWOOD. 
ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH 445 AM CDT ACROSS MCLEAN 
COUNTY WITH LITTLE ADDITIONAL PRECIPITATION EXPECTED. HOWEVER...RUN 
OFF FROM THE HEAVY RAIN WEDNESDAY NIGHT WILL CAUSE CONTINUED WATER 
LEVEL RISES ON RIVERS...SMALL STREAMS AND CREEKS IN ADDITION TO 
POSSIBLE FLOODING OF ROADWAYS....LOW LYING AREAS AND THE WASHING OUT 
OF DIRT ROADS THROUGH 445 AM CDT ACROSS MCLEAN COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE 
SHIELD...FORT STEVENSON STATE PARK...ROSEGLEN...RAUB...MAX
...GARRISON...EMMET AND BENEDICT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. TURN 
AROUND...DONT DROWN...DO NOT DRIVE ACROSS WATER COVERED ROADS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTH DAKOTA.

LAT...LON 4752 10188 4764 10216 4784 10218 4783 10094
      4775 10094 4734 10087 4733 10133 4748 10136
      4757 10138 4755 10164

$$

PJA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:40 PM CDT, 8 hours 16 minutes earlier.

Area forecast discussion, Jul 30, 2:40 PM CDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
240 PM CDT WED JUL 30 2008

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
MAIN FOCUS FOR TODAYS FORECAST IS SEVERE WEATHER POTENTIAL FOR THIS
AFTERNOON/TONIGHT. SURFACE LOW OVER SOUTH CENTRAL SOUTH DAKOTA WITH
ANOTHER LOW/TROUGH FROM SOUTHEASTERN MONTANA THROUGH SOUTH CENTRAL
MANITOBA. SURFACE DEWPOINTS IN THE 60S IN CENTRAL/EASTERN SOUTH
DAKOTA AND HAVE MOVED INTO FAR SOUTH CENTRAL AND SOUTHEASTERN NORTH
DAKOTA. H850 AND H925 ANALYSIS INDICATES DEVELOPING LOW LEVEL JET
WHICH IS BRINGING HIGHER DEWPOINTS INTO LOW LEVELS IN
SOUTHWEST/SOUTH CENTRAL NORTH DAKOTA. EXPECTING MOST FAVORABLE AREA
OF THUNDERSTORM DEVELOPMENT OVER WESTERN NORTH DAKOTA LATE THIS
AFTERNOON IN THE VICINITY OF SURFACE TROUGH THAT IS MOVING INTO FAR
WESTERN NORTH DAKOTA. AS TEMPERATURES CLIMB INTO THE 90S...EXPECT
CUMULUS DEVELOPMENT. OTHERWISE THERE IS A MID LEVEL CAP THAT IS
EXPECTED TO WEAKEN AS THE AFTERNOON PROGRESSES. THERE IS ALSO A
CHANCE OF ELEVATED THUNDERSTORMS IN ASSOCIATION WITH THE LOW LEVEL
JET OVER WESTERN AND SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND
INTO TONIGHT. ALSO A STRONG UPPER LEVEL SHORTWAVE EXPECTED TO MOVE
INTO NORTHWESTERN NORTH DAKOTA LATE THIS AFTERNOON AND MOVE ACROSS
THE STATE TONIGHT. EXPECT THUNDERSTORMS TO DEVELOP OVER WESTERN
NORTH DAKOTA LATE THIS AFTERNOON AND CONTINUE EASTWARD INTO CENTRAL
NORTH DAKOTA DURING THE EVENING AND MOVE INTO EASTERN NORTH DAKOTA
AFTER MIDNIGHT. HAVE MENTIONED POSSIBLY SEVERE WITH HAIL AND
STRAIGHT-LINE WINDS THE BIGGEST THREAT. HEAVY RAIN POSSIBLE IN SOME
LOCALES.

FOR THURSDAY...LINGERING PRECIP IN EASTERN COUNTIES POSSIBLE IN THE
MORNING...OTHERWISE DRY HIGH PRESSURE MOVING IN FROM THE WEST AND
EXPECT A CLEAR SKY THURSDAY NIGHT.

ON FRIDAY SURFACE HIGH MOVES EAST INTO MINNESOTA AND A SURFACE LOW
DEVELOPS ON THE FRONT RANGE OF THE ROCKIES AHEAD OF ANOTHER
LOW/TROUGH MOVING IN FROM WESTERN CANADA. NORTH DAKOTA IS UNDER AN
UPPER LEVEL RIDGE AHEAD OF THIS SYSTEM...BUT HAVE SLIGHT CHANCE OF
THUNDER IN THE WEST NEAR THE SURFACE TROUGH. THE RIDGE BREAKS DOWN A
BIT FRIDAY NIGHT AND HAVE SLIGHT CHANCES FRIDAY NIGHT FOR WHOLE
FORECAST AREA.

BETTER CHANCES OF THUNDERSTORMS ON SATURDAY AS WESTERN SHORTWAVE
APPROACHES THE DAKOTAS AND THERE IS SOUTHWEST FLOW ALOFT WITH VORT
ENERGY MOVING ACROSS THE REGION AND LOW LEVEL MOISTURE ADVECTION
AHEAD OF THE DEVELOPING SURFACE TROUGH.

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
AN ACTIVE WEATHER PATTERN THROUGH THE EXTENDED PERIOD CONTINUES TO
BE DEPICTED BY BOTH THE GFS AND ECMWF AS A LONG WAVE TROUGH/CLOSED
UPPER LOW SLIDES ACROSS CENTRAL CANADA AND INTO THE HUDSON BAY
REGION...EFFECTIVELY SHUNNING THE DEVELOPMENT OF ANY RIDGE ACROSS
THE NORTH CENTRAL PLAINS TILL LATER IN THE WEEK. THUS WILL CONTINUE
OFF AND ON CHANCES FOR THUNDER SUNDAY THROUGH WEDNESDAY AS HARD TO
TIME AND PLACE EMBEDDED S/WV TROUGHS SLIDE ACROSS OUR LOCAL REGION.
TEMPERATURES WILL GENERALLY BE NEAR TO SLIGHTLY BELOW NORMAL SUNDAY
THROUGH WEDNESDAY.

&&

.AVIATION...
A SURFACE TROUGH OF LOW PRESSURE OVER EASTERN MONTANA THIS AFTERNOON
WILL PUSH SLOWLY TO THE EAST INTO WESTERN ND BY EARLY THIS EVENING.
THIS FEATURE IN COMBINATION WITH A SIGNIFICANT UPPER LEVEL TROUGH
ADVECTING ACROSS SOUTH CENTRAL CANADA WILL TRIGGER THUNDERSTORM
DEVELOPMENT ALONG THE SURFACE COLD FRONT AS IT PROGRESSES EAST. AT
THIS TIME ANTICIPATE CONVECTIVE DEVELOPMENT WEST LATER THIS
AFTERNOON/EARLY THIS EVENING SPREADING EAST THROUGHOUT THE REMAINDER
OF THE EVENING AND OVERNIGHT. GENERALLY WILL SEE VFR FLIGHT
CONDITIONS...WITH SHORT DURATION MVFR-IFR CIGS AND VIS IN THE
HEAVIER TSRA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JV/NH
Hazardous weather outlook, Jul 30, 4:26 AM CDT, 18 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
426 AM CDT WED JUL 30 2008

NDZ017-031-032-040-043-310930-
MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
426 AM CDT WED JUL 30 2008 /326 AM MDT WED JUL 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS TODAY AND EARLY TONIGHT AS
A SURFACE LOW PRESSURE TROUGH MOVES ACROSS THE AREA. HIGH
AFTERNOON CAPES AND A WEAK CAP INDICATES POTENTIAL FOR SEVERE
THUNDERSTORMS.

IN ADDITION...THE RANGELAND FIRE DANGER INDEX WILL BE IN THE HIGH
AND VERY HIGH CATEGORY THIS AFTERNOON. WINDS SHOULD BE BELOW RED
FLAG WARNING CRITERIA...BUT CAUTION SHOULD BE USED TO PREVENT
GRASSLAND FIRES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ACTIVE WEATHER PATTERN CAN BE EXPECTED THROUGH THE WEEK WITH A
CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY...AND AGAIN SUNDAY
NIGHT AND MONDAY.

THE RANGELAND FIRE DANGER INDEX WILL BE IN THE HIGH TO VERY HIGH
CATEGORIES ON THURSDAY. GUSTY WINDS COULD DEVELOP AS HIGH PRESSURE
MOVES INTO THE AREA. THE GUSTY WINDS COULD APPROACH RED FLAG
WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NDZ001>003-009>011-018>021-033>036-041-042-044>048-050-051-310930-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-DUNN-MERCER-OLIVER-
MCLEAN-STARK-MORTON-BURLEIGH-KIDDER-HETTINGER-GRANT-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
426 AM CDT WED JUL 30 2008 /326 AM MDT WED JUL 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A
SURFACE LOW PRESSURE TROUGH MOVES ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ACTIVE WEATHER PATTERN CAN BE EXPECTED THROUGH THE WEEK WITH A
CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY...AND AGAIN SUNDAY
NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ004-005-012-013-022-023-025-037-310930-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN-
426 AM CDT WED JUL 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT AS A SURFACE LOW
PRESSURE TROUGH MOVES ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ACTIVE WEATHER PATTERN CAN BE EXPECTED THROUGH THE WEEK WITH A
CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY...AND AGAIN SUNDAY
NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 30, 7:05 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
705 PM CDT WED JUL 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     1 SE HAZEN BAY RECREATI 47.50N 101.61W
07/30/2008  E60 MPH          MERCER             ND   TRAINED SPOTTER

            50 TO 60 MPH WIND GUSTS ACCOMPANIED BY PEA SIZED HAIL AND
            VERY HEAVY RAIN.

0659 PM     HAIL             17 W GARRISON           47.65N 101.78W
07/30/2008  E1.00 INCH       MCLEAN             ND   LAW ENFORCEMENT

            QUARTER SIZED HAIL.

&&

CH/VJ
Local storm report, Jul 30, 7:21 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
721 PM CDT WED JUL 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     3 NW COLEHARBOR         47.57N 101.27W
07/30/2008  E60 MPH          MCLEAN             ND   TRAINED SPOTTER

            DAMAGING WINDS OF 50 TO 60 MPH WERE ACCOMPANIED BY VERY
            HEAVY RAIN AND PEA SIZED HAIL.

&&

CH/VJ
Local storm report, Jul 30, 8:20 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
820 PM CDT WED JUL 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             20 SW SURREY            48.03N 101.44W
07/30/2008  E1.00 INCH       WARD               ND   BROADCAST MEDIA

            PUBLIC REPORT OF QUARTER SIZED HAIL...RELAYED BY
            BROADCAST MEDIA.

0741 PM     TSTM WND GST     4 S BENEDICT            47.77N 101.08W
07/30/2008  E60 MPH          MCLEAN             ND   BROADCAST MEDIA

            ESTIMATED WIND GUSTS IN EXCESS OF 60 MPH.

&&

CH/VJ
Local storm report, Jul 30, 9:59 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
959 PM CDT WED JUL 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             12 W GARRISON           47.65N 101.68W
07/30/2008  E2.50 INCH       MCLEAN             ND   BROADCAST MEDIA

            VERY LARGE HAIL TO THE SIZE OF TENNIS BALLS TOOK OUT
            SKYLIGHTS IN HOUSE. PUBLIC REPORT...RELAYED BY BROADCAST
            MEDIA.

&&

CH/NH
Local storm report, Jul 30, 10:12 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1012 PM CDT WED JUL 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     HAIL             GARRISON                47.65N 101.42W
07/30/2008  E1.25 INCH       MCLEAN             ND   PUBLIC

            QUARTER TO HALF DOLLAR SIZED HAIL ONGOING AT THE TIME OF
            THE REPORT.

&&

CH/NH
Local storm report, Jul 30, 10:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1040 PM CDT WED JUL 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     HAIL             GARRISON                47.65N 101.42W
07/30/2008  E1.00 INCH       MCLEAN             ND   BROADCAST MEDIA

            QUARTER SIZED HAIL ONGOING AT THE TIME OF THE REPORT.

&&

CH/NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:19 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Sioux33 min
Jul 30, 7:40 PM CDTSevere Thunderstorm WarningBISDunn50 min
Jul 30, 7:47 PM CDTSevere Thunderstorm WarningBISMcHenry, Ward58 min
Jul 30, 7:59 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie, McLean, Mountrail61 min
Jul 30, 8:27 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer63 min
Jul 30, 8:31 PM CDTSevere Thunderstorm WarningBISMcHenry38 min
Jul 30, 8:39 PM CDTSevere Thunderstorm WarningBISMcLean, Mountrail, Renville, Ward66 min
Jul 30, 8:56 PM CDTAreal Flood AdvisoryBISMcLean, Mountrail, Ward3 hr
Jul 30, 9:22 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie, Mountrail23 min
Jul 30, 9:31 PM CDTSevere Thunderstorm WarningBISMcLean59 min
Jul 30, 9:38 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton19 min
Jul 30, 9:45 PM CDTSevere Thunderstorm WarningBISDunn, McLean, Mountrail, Ward60 min
Jul 30, 10:11 PM CDTTornado WarningBISMcLean34 min
Jul 30, 10:36 PM CDTSevere Thunderstorm WarningBISMcLean54 min
Jul 30, 10:44 PM CDTSevere Thunderstorm WarningBISMcLean, Mountrail, Ward40 min
Jul 30, 11:01 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer59 min
Jul 30, 11:17 PM CDTTornado WarningBISMcLean, Mercer, Oliver28 min
Jul 30, 11:19 PM CDTAreal Flood AdvisoryBISMcLean, Mercer, Oliver111 min
Jul 30, 11:38 PM CDTSevere Thunderstorm WarningBISMorton, Oliver67 min
Jul 30, 11:42 PM CDTTornado WarningBISMcLean, Mercer, Oliver33 min
Jul 30, 11:45 PM CDTAreal Flood AdvisoryBISBurleigh, McLean, Morton, Oliver6 hr
Jul 31, 12:00 AM CDTSevere Thunderstorm WarningBISBurleigh, Morton, Oliver60 min
Jul 31, 12:18 AM CDTSevere Thunderstorm WarningBISGrant, Morton57 min
Jul 31, 12:28 AM CDTSevere Thunderstorm WarningBISBurleigh, Morton32 min
Jul 31, 12:46 AM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Grant, Kidder, Logan, McIntosh and 2 more59 min
Jul 31, 1:48 AM CDTSevere Thunderstorm WarningBISEmmons, Grant, Logan, McIntosh, Morton, Sioux57 min
Jul 31, 2:40 AM CDTSevere Thunderstorm WarningBISDickey, LaMoure, Logan, McIntosh65 min
Jul 31, 3:45 AM CDTSevere Thunderstorm WarningBISDickey26 min
Jul 31, 3:53 PM CDTFire Weather WatchBISBillings, Bowman, Golden Valley, McKenzie, Slope13 hr

Nearby

Flash Flood Warnings in North Dakota, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.